MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 5773
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the user facility's biomedical engineer, the uas worked as intended during priming.The roller pump appropriately stopped due to the uas alarming as a safety response.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the ultrasonic air sensor (uas) started alarming once blood reached the air bubble detector (abd).As mitigation, the uas was turned off for the remainder of the case.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: d9.
 
Additional Manufacturer Narrative
Updated blocks: h3 and h6.During laboratory evaluation, the product surveillance technician (pst) duplicated the reported issue.The air bubble detector (abd) was evaluated using a lab use only (luo) testing equipment.After the circuit was set up and the abd activated from the ccm it immediately started alarming.There was no air in the circuit, and it was alarming and unable to clear the alarm.The pst had to shut off the abd and reactivate to clear, but it would immediately alarm again.It was determined that the abd did not operate as intended.
 
Additional Manufacturer Narrative
Updated block: h6.Per supplier evaluation, the sensor was falsely alarming for air because the power cable was not completely secure and was causing an intermittent connection while the sensor was moving/handled.The power cable was likely not fully secured during assembly, but the sensor was able to pass all testing at the supplier because the failure only presented itself while the sensor was moving around.The power cable was fully secured and then retested.The sensor then passed all bubble testing.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key21775888
Report Number1828100-2025-00073
Device Sequence Number15512869
Product Code DTQ
UDI-Device Identifier00886799000038
UDI-Public(01)00886799000038(11)250106
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5773
Device Catalogue Number5773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer04/03/2025
04/30/2025
08/26/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/25/2025
05/23/2025
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown